An objective penalty function method for nonlinear programming

Zhiqing Meng, Qiying Hu, Chuangyin Dang, Xiaoqi Gang

Research output: Journal article publicationJournal articleAcademic researchpeer-review

22 Citations (Scopus)

Abstract

In this paper, we propose a novel objective penalty function for inequality constrained optimization problems. The objective penalty function differs from any existing penalty function and also has two desired features: exactness and smoothness if the constraints and objective function are differentiable. An exact penalty result is proved for the objective penalty function. In addition to these results, based on the objective penalty function, we develop an algorithm for solving the original problem and show its convergence under some mild conditions.
Original languageEnglish
Pages (from-to)683-689
Number of pages7
JournalApplied Mathematics Letters
Volume17
Issue number6
DOIs
Publication statusPublished - 1 Jan 2004

Keywords

  • Exact penalty function
  • Nonlinear programming
  • Objective penalty function

ASJC Scopus subject areas

  • Applied Mathematics

Cite this